? About Sudden Swelling In Neck
Posted 11 April 2012 - 10:45 PM
Posted 12 April 2012 - 10:55 AM
I am glad to read in your other thread you are going in to see the dr today. I hope he runs thyroid labs on you (FT4, FT3, TSH) to see where you are at currently. 30mg of your ATD can bring your levels down quick and you might be in need of a dose reduction (this is completely normal and to be expected). Your beta blocker dose may need to be reduced as well. If you are taking propranonol (sp), this lowers the level of T3/FT3 in the body. It's customary to taper down the dose of beta blocker as your thyroid levels are reduced. But your dr should be aware of this.
Wishing you a productive dr visit today.
Posted 13 April 2012 - 06:57 PM
Well I'm not impressed with my Endo after this trip, she's like that can all be expected it's cause you were hyper so long and so high your body is getting back use to it. Well I'm not in that bad of shape that I feel like I can't get out of bed she blames me being so tired on the beta blockers (atenolol 25mg)I've tried to explain to her how can I go several days feeling great and then the next like I have been run over by a truck and then not so bad the next when I take my meds at the exact same time everyday within 1 hour. I've been very careful about that. She didn't seem concerned at all about the sudden onset of swelling in my glands in my throat or the obvious increase in my thyroid itself. And when I asked her for something for pain she said just take advil so I explained I have been 800 mg every 6-8 hours and it dosen't touch the pain, but she wouldn't give me anything for it she just said when the bloodwork is in she will probably just put me on steroids to make me feel better...lol I told her thanks but know thanks I don't need another 30 pds added to what the methamazole is doing. She still hasn't explained anything but RAI and when I said I wasn't interested she told me not to believe everything I read on the internet thats when I wanted to hit her I mean excuse me but I do have a background in medical my mother has a background in medical and I am not an idiot. So needless to say, She just ordered blood work and said she would call me today, of course the are closed on fridays so I didn't hold my breath. Called my GP this morning and went to see him I told him what was going on all the symptoms and he took one look at my throat and told me to stop the methamazole till we get the results of the blood work he thinks I'm having a reaction and I think he's right I now have a rash under my right ear on my neck on the back of my right arm and my fingers on my right hand are swelling now, not to mention the itching is getting worse.
He did give me something for the pain till we can find out whats up, I think we are going to try to get my meds right while we search for a new Endo. I live in rural georgia so its about an hour to an hour and a half in any direction to find one so that just makes it more fun.
I did get a copy of my original lab work from March 1st
Free T4 3.05 0.82-1.77
TSH .006 .450-4.50
Thyroid Peroxidase or TPO 57 0-34
Free T3 9.6 2.0-4.4
So I guess I was a little high just wondering what the new one will show, took two days off shift I know the Chief will be pissed, but I can't run a shift like this at the fire department.
Again Thanks for the reply and glad ya'll our here hope everyone has a wonderful weekend.
Posted 14 April 2012 - 07:17 AM
Now that you've shared your labs, I can tell you that your endo started you on a too-high dose.
While you might consider your levels high, they weren't high enough to warrant 30mg. 10mg
would have probably done the job.
I suspect that you are quite hypo right now and this is the cause of your symptoms.
Unfortunately, your GP is doing what many doctors do - declaring problems with the meds and taking
the patient off of them.
Instead, your doctor should just reduce your dose until you get new labs.
Best of luck to you moving forward!
Posted 14 April 2012 - 05:53 PM
Yes thats what he said I should probably only be on 10 mg a day but his concern was the sudden onset and the swelling so much around my throat. I should have new labs monday so we can see where it is and if my WBC is ok I'm to start back at 10 mg a day per the GP. The one thing nice about him is that he admitted this was not his field and that he would do some research over the weekend and see what he could find out about the other anti thyroid meds and do some checking for another Endo for me. Like I said we are very rural and I've been seeing him quite awhile before all this happened, he's the one that took one look at me when I finally went to a Dr and said you might have Graves, so I do trust him a little more.
Thanks for the response,
Posted 15 April 2012 - 08:41 AM
What a relief to hear the whole story about your GP!
I'll tell you this much - if you can work with him in regards to your care, it just might be the best thing.
Endos are notorious for not properly medicating for any type of thyroid disease.
I'm not sure if you've read "Graves' Disease - A Practical Guide" but, if you have a copy, it might be
worth sharing with your GP.
Best of luck to you moving forward!
Posted 19 April 2012 - 06:22 PM
Anyway GP has me back on 10 mg once a day said my levels are still high he doesn't know what she's talking about normal I will pick up my copy tomorrow so I can post the labs. I am very tired and missed my last two shifts at work because of this and of course because of my position at the fire department my Chief wants to have a little talk about how we are going to handle this till I'm somewhat normal, I'm nervous cause I can't give him an answer as to how long this will take or anything and you know Chief's they always want it now.
Ok I'm on shift today so have to run thanks for all the thoughts and advice ya'll are great!!!
P.S. waiting on my copy to arrive in the mail as we speak.
Posted 20 April 2012 - 09:48 AM
Yea, endos...they can be more trouble than help for some reason. Once in a while you find a gem of an endo, but really, it's a rare thing. GP's are usually much better.
The thing with ATDs is that they have a very short half life. This means that the medication leaves the body quickly. Thus, making split dosing important. So while your GP has probably made the correct choice in reducing your ATD to 10mg a day (can't say for certain having not seen your labs), it's best to split the pill in half and take one half in the morning, then the other half 12 hours later (5mg in the a.m. and 5mg in the p.m. 12 hours later). It's best to split it into 1/3 and take 3 times a day spread out over the course the 24 hours, but it can be hard to remember to do this. At the minimum, twice a day dosing on ATDs will even coverage of the medication's effects and prevent a roller coaster effect.
A good pill cutter is a useful gadget to have in house. I know it was my best friend when I was on ATDs. :-)
I hope you are feeling better soon. Hugs. I remember how hard it was to be all over the place with my thyroid levels when I was under the care of clueless endos. I was a wreck physically and my ability to handle even the smallest of things was nill. When you get to the proper place for your thyroid levels and stay there, suddenly the blanket of awful lifts and it gets much better.
Watching your diet does help. Staying away from fast foods, iodine, food additives, colorings, artificial sweeteners and msg makes this easier as those things affect the endocrine system and iodine especially, which is fuel for the thyroid can undermine the effects of ATDs. ATDs work by blocking the availability of iodine to the thyroid gland. Whole pure foods have a big healing component.
Posted 20 April 2012 - 12:38 PM
It has been at least six weeks since your last labs on March 1st. Hopefully you've had some newer labs done recently to make sure you would be able to stay on the 30 mg doses. Otherwise sliding into hypO will happen and it's not fun to be hypO just like it's not fun to be hypER. It sounds like you are likely still on too high of a dosage.
Do you have any later lab results so that we can comment to make sure you are on track with everything? If not, we will have you check in with the doctor as to what next steps to take.
Posted 24 April 2012 - 09:14 AM
I'll put up those results this afternoon. I do have another question for my daughter but I'll start a new thread.